Psycho-Babble Medication Thread 131495

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

effexor withdrawls

Posted by bobo on December 12, 2002, at 11:58:02

Well--boys and girls
After not listening to anyone and stopping the Effexor XR 150mg a day "cold turkey"--I can report that all the listed withdrawl symptoms are true.
Mine were (and still are)dizziness,fatique.and those wonderful "weird" dreams that I have read about on this site.
I stopped taking the stuff mostly because I lost my insurance and could not afford it and i was never really sure it was working.I have been on it for about 4 monthes after a suicide attempt and being told I had "major dpression-single episode".
So, because I did not much care for the things my boby was doing -I am once again a member of the Effexor club
I find some things a bit "funny" for lack of a better word--First--all of my life I have been clean and sober,never did drugs or drink and only used over the counter stuff when I was really sick and now it seems I am hooked on Effexor--and second--how can they say that these anti-depession drugs are not addicting when your body feels worse when not taking them????
Just another "Catch-22" in this wonderful thing we call life
P.S.--I know this letter sounds a bit sarcastic but I am still pissed about how I feel--I know that these drugs have a place and a use--but there always seems to be stuff that no one ever tells you about--hard to play the game if you dont know "all" the rules.
Be Well All

 

Re: effexor withdrawls

Posted by viengsone on December 17, 2002, at 4:02:02

In reply to effexor withdrawls, posted by bobo on December 12, 2002, at 11:58:02

I absolutely feel the same way you do. I am currently still experiencing withdrawal. I just posted "Effexor withdrawal sucks" I am so frusterated reading all these posts about people getting on one drug and off of another. I feel like crap. More than I did before I took this drug. How has it helped me. All I did was put myself through hell. I sometimes wish I could sue someone if I could. Then I tell myself that it'll pass and I will forget about this whole thing while I'm still puking my brains out and feeling crazy. Well, sorry for me venting, but I think I am officially against these antidepressant drugs. I feel they're just as bad as all the other drugs that people get addicted to.

 

Re: effexor withdrawls

Posted by bobo on December 17, 2002, at 11:50:26

In reply to Re: effexor withdrawls, posted by viengsone on December 17, 2002, at 4:02:02

well I wish you all the luck in the world trying to get off the stuff--but I will have to remain on it until a get my life back in order and its hard to do that if I cant walk
be Well

 

Re: effexor withdrawls viengsone

Posted by Thygrrr on December 17, 2002, at 17:23:52

In reply to Re: effexor withdrawls, posted by viengsone on December 17, 2002, at 4:02:02

Hrrhrr, then why do ya take them? ;-)

I'm afraid of stopping Trevilor/Effexor, too, after reading all those reports, but I've only been on it for a week now and am planning to take it till I'm 'cured', i.e. out of this mess I'm in at the moment.

 

I'm not experiencing withdrawal, yet

Posted by comftnumb on December 18, 2002, at 15:26:48

In reply to Re: effexor withdrawls, posted by viengsone on December 17, 2002, at 4:02:02

I was on 300mg of Effexor up to December 11th. Then I went on 150mg till December 16th. Now I'm on 75mg and I am still not experiencing withdrawal symptoms. Soon I will be on 37.5mg and then 0mg. Does withdrawal get really bad once the medicine is cut out completely?

 

Re: I'm not experiencing withdrawal, yet

Posted by bobo on December 18, 2002, at 15:34:08

In reply to I'm not experiencing withdrawal, yet, posted by comftnumb on December 18, 2002, at 15:26:48

I dont know--since I was stupid and tryed to stop cold turkey--maybe you are one of the lucky ones that wont get anything bad--I Hope you are--it would be nice to hear something good for a change!!
Be well---and good luck!!

 

Re: I'm not experiencing withdrawal, yet

Posted by toodlebug on December 20, 2002, at 11:22:53

In reply to I'm not experiencing withdrawal, yet, posted by comftnumb on December 18, 2002, at 15:26:48

I did not experience withdrawal until I went from 37.5 mg to 0. (I had gradually tapered down from 225 mg.) It sucked! So if I were you I would break the 37.5 capsules open and take half. Then maybe take half a capsule every other day. There are also some nutritional supplements that are supposed to help minimize withdrawal symptoms, like magnesium and l-tyrosine.

At any rate, as awful as withdrawal was, it only lasted about two days. No biggie.

 

Re: withdrawal }} toodlebug

Posted by comftnumb on December 21, 2002, at 21:08:00

In reply to Re: I'm not experiencing withdrawal, yet, posted by toodlebug on December 20, 2002, at 11:22:53

> I did not experience withdrawal until I went from 37.5 mg to 0. (I had gradually tapered down from 225 mg.) It sucked! So if I were you I would break the 37.5 capsules open and take half. Then maybe take half a capsule every other day.

Thanks for the heads up. I took your advice and made some 18.75mg capsules by opening the 37.5mg ones and throwing away half of the insides. I'll take 18.75mg Monday-Wednesday. This way even if I still have a withdrawal it should be smaller and after Christmas.

 

Re: effexor withdrawls

Posted by Dysfunk on December 21, 2002, at 21:08:06

In reply to effexor withdrawls, posted by bobo on December 12, 2002, at 11:58:02

I am on 225 Effexor and 40 Prozac and it is not working. Starting to go down on Effexor. Today is second day at 150. I am clenching my jaw, my neck and back are in a knot. I hope this doesn't last long. What are the terrible withdrawal symptoms people are talking about?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.